Alert archive / Maryland / Flash Flood Warnings in 2011
Flash Flood Warning 162, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Sep 11, 2011, 5:02 PM EDT for Howard County, Maryland. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 11, 2011, 5:02 PM EDT (21:02 UTC)
- Expired
- Sep 11, 2011, 5:46 PM EDT
- In force
- 44 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Flood severity
- None
County Howard County, MD
The radar
The Sterling radar (KLWX), 63 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 485 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 891 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
306 WGUS51 KLWX 112102 FFWLWX MDC027-112300- /O.NEW.KLWX.FF.W.0162.110911T2102Z-110911T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 502 PM EDT SUN SEP 11 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN HOWARD COUNTY IN CENTRAL MARYLAND... * UNTIL 700 PM EDT * AT 455 PM EDT...HEAVY RAIN WAS AGAIN FALLING OVER EASTERN HOWARD COUNTY. WATER SHOULD RISE QUICKLY. OVER AN INCH OF RAIN HAS BEEN REPORTED OUTSIDE OF SCAGGSVILLE. ONE TO TWO INCHES TOTAL WILL BE POSSIBLE IN SOME AREAS OF EASTERN HOWARD COUNTY. * SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY THE HEAVY RAIN INCLUDE COLUMBIA...SCAGGSVILLE... AND ELKRIDGE. FLASH FLOOD PRONE AREAS WHICH WILL BE AFFECTED INCLUDE... AVOCA AVENUE AT RED HILL BRANCH... STEPHENS ROAD AT BIRKENHEAD COURT... OLD COLUMBIA ROAD AT ROCKY CREEK DRIVE... VOLLMERHAUSEN ROAD AT THE LITTLE PATUXENT RIVER... DO NOT DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. DO NOT ALLOW YOUR CHILDREN TO PLAY NEAR FLOODED AREAS. WATER WILL RISE QUICKLY IN LOW AREAS. LAT...LON 3925 7680 3922 7672 3913 7684 3914 7693 $$ STRONG
1 follow-up statement
648 WGUS71 KLWX 112146 FFSLWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 546 PM EDT SUN SEP 11 2011 MDC027-112154- /O.CAN.KLWX.FF.W.0162.000000T0000Z-110911T2300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ HOWARD MD- 546 PM EDT SUN SEP 11 2011 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN HOWARD COUNTY... HEAVY RAIN HAS EXITED THE AREA. OVER AN INCH OF RAIN WAS REPORTED IN THE WARNING AREA. MINOR STREET FLOODING WAS REPORTED AT ROUTE 175 AND DOBBIN ROAD...BUT HAS SINCE RECEDED. ANY FLOODING REPORTS FROM EARLIER THIS AFTERNOON CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE. LAT...LON 3924 7680 3922 7672 3913 7684 3914 7693 $$ STRONG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 2:58 PM EDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 11, 2:58 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
258 PM EDT SUN SEP 11 2011
.SYNOPSIS...
WEAK SURFACE LOW PRESSURE WILL REMAIN NEARLY STATIONARY IN THE
REGION THROUGH TUESDAY. A COLD FRONT WILL CROSS THE REGION
WEDNESDAY EVENING BEFORE CANADIAN HIGH PRESSURE BUILDS LATE IN
THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
CONDITIONS CHANGING QUICKLY ACROSS THE MID-ATLC REGION...WITH A
NUMBER OF SHOWERS AND SHORT-LIVED THUNDERSTORMS. THE NRN VA BLUE
RIDGE HAS BEEN ONE MAIN FOCUS OF INITIATION AS NEAR-TERM GUIDANCE
HAS BEEN PREDICTING. A NUMBER OF OTHER CELLS HAVE BEEN DEVELOPING
ACROSS THE REGION...WITH SOME TRAINING EVIDENT. THIS WILL BE A
CONCERN OVER THE COURSE OF THE AFTN/EVE HRS...EVEN WITH WEAKER
RADAR RETURNS...GIVEN THE LOW FLASH FLOOD GUIDANCE THAT EXISTS
OVER PORTIONS OF THE AREA. ENOUGH INSTABILITY EXISTS FOR A FEW
SVR STORMS WITH DAMAGING WIND AND HAIL.
THE APPROACH OF A COMPACT UPPER VORT MAX WILL AID IN FORCING SOME
STRONGER CELLS AS WE HEAD INTO THE LATE AFTN/EVE HRS. RECENT HI-
RES NAM RUNS HAVE TARGETED NRN AND NERN MD FOR THE STRONGEST
ACTIVITY...SO LIKELY POPS COVER THIS REGION AND SURROUNDING AREAS
OF NRN VA. OUTSIDE OF THE METRO AREAS...EXPECTING SCATTERED TO
ISOLATED CONVECTION OVER THE NEXT SEVERAL HRS. BESIDES A HANDFUL
OF STRONG/SVR STORMS...ISOLATED/LOCALIZED FLASH FLOODING THE MAIN
WX CONCERNS WITH THIS ACTIVITY FOR THE REST OF TODAY.
TEMPS HAVE ABOUT HIT THEIR PEAK...CLIMBING JUST INTO THE L80S AS
SKIES FILL IN WITH CUMULUS. SFC DEWPOINTS WILL BE MAINTAINED IN
THE L-M60S...LESSER VALUES WEST OF THE BLUE RIDGE. OVERNIGHT LOWS
OUT WEST WILL DROP INTO THE 50S BECAUSE OF THIS...WHILE THE ERN
HALF OF THE CWA WILL SEE TEMPS GRADUALLY DECREASE TOWARD THE
L-M60S OVERNIGHT.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
SHRTWV TROF RESPONSIBLE FOR AFTN TSTMS ON MON WILL VACATE QUICKLY
MON NGT. PD FROM MON NGT THRU TUE NGT SHUD RMN DRY AS FCST AREA
WILL BE LOCATED BTWN UPR WAVES WITH NO APPRECIABLE SFC BNDRYS TO
FOCUS CNVCTV DVLPMT. A TERRAIN-INDUCED TSTM CANNOT BE RULED OUT...
BUT CVRG OF ANY SUCH TSTMS WILL BE MINIMAL. MAXIMA WILL BE IN LOW-
MID 80S...MINIMA IN UPR 50S-MID 60S.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
CDFNT ASSOCIATED WITH MON-TUE SHRTWV TROF WILL STALL IN SWRN PA AS
ITS UPPER SUPPORT WANES. STG UPR LOPRES WILL DIG SEWD INTO GRTLKS
RGN BY WED MRNG AND WILL PROVIDE NEXT OPPORTUNITY FOR PCPN AS
STALLED CDFNT BCMS ASSOCIATED WITH THIS NEW SYSTEM.
PRE-FRONTAL SFC TROF WILL MOVE INTO FCST AREA WED AFTN AND COULD
PROVIDE SUFFICIENT CNVGNC FOR ISOLD TO SCT CNVCTN. CDFNT WILL
OVERTAKE SFC TROF BY WED EVE AND WILL CROSS THRU RGN WHEN
STABILITY WILL BE ON THE INCR. THUS...ONLY LOW POPS MAINTAINED WED
NGT.
EXPANSIVE HIPRES WILL BUILD IN THE WAKE OF THE BNDRY AND WILL
CONTROL MID-ATLC WX FOR RMNDR OF THE WKEND. A COOLER AND DRIER AMS
WILL SUPPLANT THE WARM AND MOIST AMS OF EARLIER IN THE WK...WITH
AUTUMN-LIKE MAXIMA IN THE 60S AND LOWS IN THE 40S COMMON.
FRONTAL BNDRY WILL STALL TO THE S OF FCST AREA. WARM AIR ADVCTN
ALONG AND N OF STALLED BNDRY MAY SUPPORT LGT RAIN ACRS FAR SRN
ZONES LATE IN THE WK.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LOW STRATUS HAS FINALLY DISSIPATED OVER NERN MD /KBWI-KMTN/ JUST
IN TIME FOR A NUMBER OF SHOWERS AND TSTMS TO BEGIN DEVELOPING OFF
TO THE WEST...MOVING ENE. ISOLATED CONVECTION WILL BE THE MAIN
CONCERN OVER THE NEXT SEVERAL HRS...BEGINNING AS A HANDFUL OF
CELLS AND POSSIBLY BECOMING MORE ORGANIZED TOWARD THE EVE HRS.
EACH OF THE AREA AIRPORTS MAY SEE A BRIEF PERIOD WHERE THEY ARE
AFFECTED DIRECTLY OR NEARBY FROM TSTM ACTIVITY...SO TEMPO GROUPS
ARE IN THE CURRENT TAF CYCLE.
THIS ACTIVITY SHOULD DISSIPATE WITHIN A COUPLE OF HRS AFTER SUNSET
AS IT MOVES TOWARD THE CHESAPEAKE BAY AND AREAS TO THE EAST. SKIES
WILL GRADUALLY CLEAR OUT...AND AREAS OF FOG ARE EXPECTED TO
DEVELOP...ESPECIALLY WHERE RAIN FELL EARLIER.
MORE MID CLOUDS WILL BEGIN TO STREAM IN FROM THE WEST ON MON
AFTN...WITH ONLY ISOLATED SHOWERS EXPECTED ACROSS THE REGION.
GENLY LGT SWLY WINDS XPCD AT ALL TERMINALS MON NGT-WED NGT. TSTMS
PSBL WED AFTN ALONG PRE-FRONTAL TROF...BUT CVRG LKLY TO BE SCT IN
NATURE. CDFNT CROSSES ALL TERMINALS WED NGT...WITH NLY FLOW AND
SFC HIPRES ARRIVING IN ITS WAKE.
&&
.MARINE...
LIGHT WINDS OVER THE WATERS...MAINLY FROM A WEAK ELY DIRECTION
AFTER A CLOUDY MORNING. SCATTERED CUMULUS DEVELOPING ACROSS THE
MARINE ZONES WITH A FEW SHOWERS AND STORMS NEARING THE NRN BAY.
MORE ACTIVITY WILL DEVELOP LATE THIS AFTN/EVE WITH SMW AND MWS-
THRESHOLD WIND GUSTS POSSIBLE.
GENLY LGT SWLY WINDS XPCD ON WATERS MON NGT-WED NGT. CDFNT CROSSES
THE WATERS LATE WED NGT. NLY FLOW IN ITS WAKE MAY CHANNEL IN MD
CHSPK BAY. IN ADDITION...COLD AIR ADVCTN ATOP RELATIVELY WARM
WATERS WILL LEAD TO MIXING OF BNDRY LYR AND INCRGLY GUSTY WINDS.
SMALL CRAFT ADZY MAY BE NEEDED THU AFTN THRU MUCH OF THE WKEND.
&&
.HYDROLOGY...
MDT FLOODING CONTINUES ALONG THE SUSQUEHANNA RVR IN HARFORD COUNTY
EARLY THIS MORNING. WATER LVLS WILL CONT TO DECR...FALLING BLW FLOOD
STAGE ON MON.
TSTMS XPCD TO INCR IN CVRG THIS AFTN AND EVE...LKLY IMPACTING
AREAS THAT HAVE ACQUIRED SGFNT RAINFALL DURG THE LAST WK. FLASH
FLOOD WATCH HAS BEEN CONTD THRU LATE TNGT AS A RESULT OF FCSTD
TSTMS.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR MDZ004>007-
009>011-013-014-016>018.
VA...FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR VAZ052>055-
057.
WV...NONE.
MARINE...NONE.
&&
GMS/KRAMARHazardous weather outlook, Sep 11, 2:33 PM EDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 233 PM EDT SUN SEP 11 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 121000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 233 PM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS ALSO COULD PRODUCE HEAVY RAINFALL...WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE OUTLOOK AREA FROM 12 PM TO MIDNIGHT. MINOR TO MODERATE RIVER FLOODING IS EXPECTED ALONG THE SUSQUEHANNA RIVER IN HARFORD COUNTY MARYLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MINOR RIVER FLOODING IS EXPECTED TO CONTINUE THROUGH MONDAY ALONG THE SUSQUEHANNA RIVER IN HARFORD COUNTY MARYLAND. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY THROUGH SATURDAY FOR PORTIONS OF THE WATERS IN THE WAKE OF A COLD FRONT PASSAGE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-121000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 233 PM EDT SUN SEP 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ALONG AND EAST OF THE BLUE RIDGE MOUNTAINS. A FEW STORMS COULD BECOME SEVERE AND WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THUNDERSTORMS ALSO COULD PRODUCE HEAVY RAINFALL...WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FROM 12 PM TO MIDNIGHT EAST OF A LINE FROM FREDERICKSBURG VIRGINIA TO FREDERICK MARYLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. KRAMAR
In the hours before
Local storm report, Sep 11, 3:38 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
338 PM EDT SUN SEP 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 1 SW GLEN BURNIE 39.15N 76.61W
09/11/2011 E0.75 INCH ANNE ARUNDEL MD TRAINED SPOTTER
INTERSECTION OF RT 1 AND AQUAHART ROAD
&&
EVENT NUMBER LWX1101896
LISTEMAASpecial weather statement, Sep 11, 3:45 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 345 PM EDT SUN SEP 11 2011 MDZ003-VAZ042-WVZ053-112015- WASHINGTON MD-LOUDOUN VA-JEFFERSON WV- 345 PM EDT SUN SEP 11 2011 ...GROWING THUNDERSTORM TO AFFECT JEFFERSON COUNTY...THE SOUTHEASTERN TIP OF WASHINGTON COUNTY...AND NORTHWEST LOUDOUN COUNTY... AT 344 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHWEST OF CHARLES TOWN...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE CHARLES TOWN...RANSON AND NEERSVILLE. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3937 7770 3921 7768 3923 7792 3932 7793 TIME...MOT...LOC 1944Z 259DEG 11KT 3927 7787 STRONG
Special weather statement, Sep 11, 4:08 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 408 PM EDT SUN SEP 11 2011 MDZ009-VAZ042-053-112045- MONTGOMERY MD-LOUDOUN VA-FAIRFAX VA- 408 PM EDT SUN SEP 11 2011 ...HEAVY RAIN TO AFFECT MONTGOMERY...NORTHEASTERN LOUDOUN AND NORTHERN FAIRFAX COUNTIES... AT 404 PM EDT...DOPPLER RADAR INDICATED AN AREA IN THE NORTHWEST WASHINGTON SUBURBS RECEIVING HEAVY RAIN. LOCATIONS IMPACTED INCLUDE GREAT FALLS...POTOMAC...NORTH POTOMAC AND ROCKVILLE. HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS. EXPECT A HALF INCH TO AN INCH OF RAIN WITH THIS STORM. && LAT...LON 3914 7718 3905 7711 3897 7738 3903 7740 TIME...MOT...LOC 2004Z 243DEG 13KT 3901 7734 STRONG
Special weather statement, Sep 11, 4:16 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 416 PM EDT SUN SEP 11 2011 MDZ003-004-VAZ042-WVZ053-112045- WASHINGTON MD-FREDERICK MD-LOUDOUN VA-JEFFERSON WV- 416 PM EDT SUN SEP 11 2011 ...STRONG THUNDERSTORM TO AFFECT WASHINGTON...FREDERICK...LOUDOUN AND JEFFERSON COUNTIES... AT 416 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HARPERS FERRY...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE BRUNSWICK AND POINT OF ROCKS. VERY HEAVY RAIN...WIND GUSTS OF 40 TO 50 MPH...AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3941 7750 3928 7746 3926 7777 3935 7779 TIME...MOT...LOC 2016Z 256DEG 14KT 3932 7769 STRONG
Special weather statement, Sep 11, 4:36 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 436 PM EDT SUN SEP 11 2011 MDZ006-011-112100- NORTHERN BALTIMORE MD-SOUTHERN BALTIMORE MD- 436 PM EDT SUN SEP 11 2011 ...STRONG THUNDERSTORM TO AFFECT BALTIMORE COUNTY AND BALTIMORE CITY... AT 435 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER NORTHWEST BALTIMORE CITY MOVING EAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE ROLAND PARK...HOMELAND...GUILFORD... TOWSON...WOODRING...MORGAN STATE UNIVERSITY AND PARKVILLE. VERY HEAVY RAIN...WIND GUSTS OF 40 MPH...AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. && LAT...LON 3943 7656 3935 7650 3930 7673 3938 7675 TIME...MOT...LOC 2035Z 249DEG 10KT 3935 7668 STRONG
Special weather statement, Sep 11, 4:43 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 443 PM EDT SUN SEP 11 2011 MDZ010-112130- HOWARD MD- 443 PM EDT SUN SEP 11 2011 ...HEAVY RAIN TO AFFECT THE EASTERN HALF OF HOWARD COUNTY... AT 440 PM EDT...HEAVY RAIN WAS FALLING OVER THE EASTERN HALF OF HOWARD COUNTY. WHILE THE STORM SHOULD MOVE OUT WITHING THE NEXT HOUR...EXPECT PONDING OF WATER ON ROAD AND LOW AREAS. LOCATIONS IMPACTED INCLUDE ELKRIDGE...FULTON...SCAGGSVILLE... SIMPSONVILLE...AND COLUMBIA. && LAT...LON 3927 7682 3921 7671 3912 7685 3919 7698 TIME...MOT...LOC 2040Z 241DEG 12KT 3920 7685 STRONG
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 9:03 PM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 13 hr |
| Sep 11, 4:13 AM EDT | Flash Flood Watch | LWX | Anne Arundel, Baltimore, Calvert, Carroll, Charles, Frederick and 3 more | 20 hr |
| Sep 11, 2:48 PM EDT | Flash Flood Warning | LWX | Howard | 59 min |
| Sep 11, 2:53 PM EDT | Special Weather Statement | LWX | Howard | 37 min |
| Sep 11, 3:08 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Howard | 22 min |
| Sep 11, 3:24 PM EDT | Special Weather Statement | LWX | Montgomery | 21 min |
| Sep 11, 3:30 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel | 45 min |
| Sep 11, 4:08 PM EDT | Special Weather Statement | LWX | Montgomery | 37 min |
| Sep 11, 4:36 PM EDT | Special Weather Statement | LWX | City of Baltimore | 24 min |
| Sep 11, 4:43 PM EDT | Special Weather Statement | LWX | Howard | 47 min |
| Sep 11, 5:18 PM EDT | Special Weather Statement | LWX | Carroll | 27 min |
| Sep 11, 5:27 PM EDT | Special Weather Statement | LWX | Anne Arundel | 33 min |
| Sep 11, 6:56 PM EDT | Special Weather Statement | LWX | Washington | 34 min |
| Sep 11, 7:41 PM EDT | Special Weather Statement | LWX | Washington | 49 min |
Nearby
Flash Flood Warnings in Maryland, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.